MAUDE Adverse Event Report: OBERDORF SYNTHES PRODUKTIONS GMBH 1.0MM DRILL BIT/MINI QC WITH 4MM STOP/44.5MM; DRILL, BONE, POWERED

OBERDORF SYNTHES PRODUKTIONS GMBH 1.0MM DRILL BIT/MINI QC WITH 4MM STOP/44.5MM; DRILL, BONE, POWERED
Model Number 316.451
Medical Device Problem Code Break (1069)
Health Effect - Clinical Code No Consequences Or Impact To Patient (2199)
Date of Event 07/13/2020
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Additional codes: erl, hbe.Complainant part is not expected to be returned for manufacturer review/investigation.Occupation: reporter is company representative.The investigation could not be completed; no conclusion could be drawn, as no product was received.Based on the information available, it has been determined that no corrective and/or preventative action is proposed.This complaint will be accounted for and monitored via post market surveillance activities.If additional information is made available, the investigation will be updated as applicable.Device was used for treatment, not diagnosis.If information is obtained that was not available for the initial medwatch, a follow-up medwatch will be filed as appropriate.
 
Event or Problem Description
Device report from synthes reports an event in (b)(6) as follows: it was reported drill bits broke intraoperatively during a cranioplasty on (b)(6) 2020.It was unknown if there was surgical delay and if the procedure was completed successfully.It was noted during the procedure the drill bits were replaced with new ones when they broke.The drill bits were treated as disposable according to the medical staff.It is unknown if any fragments remained in the patient.This is report 1 of 3 for (b)(4).
 
Additional Manufacturer Narrative
Depuy synthes is submitting this report pursuant to the provisions of 21 cfr, part 803.This report may be based on information which depuy synthes has not been able to investigate or verify prior to the required reporting date.This report does not reflect a conclusion by fda, depuy synthes or its employees that the report constitutes an admission that the device, depuy synthes, or its employees caused or contributed to the potential event described in this report.H3, h4, h6 investigation summary reviewing attached picture, the complaint description can be confirmed that the tip of drill bit is broken off.Product was not returned.Based on the information available, it has been determined that no corrective and preventative action is proposed.This complaint will be accounted for and monitored via post market surveillance activities.If additional information is made available, the investigation will be updated as applicable.Device history part: 316.451, lot: f-18581, manufacturing site: selzach, supplier: (b)(4), release to warehouse date: 25.Feb.2016.A manufacturing record evaluation was performed for the finished device lot number, and no non-conformances were identified.Device was used for treatment, not diagnosis.If information is obtained that was not available for the initial medwatch, a follow-up medwatch will be filed as appropriate.

Brand Name
1.0MM DRILL BIT/MINI QC WITH 4MM STOP/44.5MM
Common Device Name
DRILL, BONE, POWERED
Manufacturer (Section D)
OBERDORF SYNTHES PRODUKTIONS GMBH
eimattstrasse 3
oberdorf 4436
SZ  4436
MDR Report Key10419817
Report Number8030965-2020-06064
Device Sequence Number4092434
Product Code DZI
UDI-Device Identifier10887587038070
UDI-Public(01)10887587038070
Combination Product (Y/N)N
Initial Reporter CountryHK
PMA/510(K) Number
K043310
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,foreig
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial,Followup
Report Date (Section B) 07/24/2020
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model Number316.451
Device Catalogue Number316.451
Device Lot NumberF-18581
Was Device Available for Evaluation? No
Initial Date Received by Manufacturer 07/24/2020
Supplement Date Received by Manufacturer08/28/2020
Initial Report FDA Received Date08/18/2020
Supplement Report FDA Received Date09/22/2020
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1